Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 29, 2022, 5:52 PM CDT for Benton County, Carroll County, Arkansas. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2022, 5:52 PM CDT (22:52 UTC)
- Expired
- Aug 29, 2022, 7:06 PM CDT
- In force
- 74 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WGUS54 KTSA 292252
FFWTSA
ARC007-015-300045-
/O.NEW.KTSA.FF.W.0032.220829T2252Z-220830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
552 PM CDT Mon Aug 29 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northeastern Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
* Until 745 PM CDT.
* At 552 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Rogers... Bentonville...
Eureka Springs... Lowell...
Pea Ridge... Highfill...
Gateway... Beaver...
Centerton... Avoca...
Walnut Hill... Hill Top...
Larue... Monte Ne...
Beaver Lake... Busch...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3625 9409 3630 9430 3650 9417 3650 9416
3650 9387 3650 9375 3650 9371 3650 9368
3650 9365 3637 9387
FLASH FLOOD...RADAR INDICATED
$$
RBD1 follow-up statement
369
WGUS74 KTSA 300006
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
706 PM CDT Mon Aug 29 2022
ARC007-015-300016-
/O.CAN.KTSA.FF.W.0032.000000T0000Z-220830T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Carroll AR-
706 PM CDT Mon Aug 29 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3625 9409 3630 9430 3650 9417 3650 9416
3650 9387 3650 9375 3650 9371 3650 9368
3650 9365 3637 9387
$$
RBDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 1:27 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 29, 1:27 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 127 PM CDT Mon Aug 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This Afternoon and Tonight) Issued at 127 PM CDT Mon Aug 29 2022 Overachieving convection that has lingered from the morning hours continues to the west of Tulsa. Convection is advancing east with its outflow, given lack of flow aloft. None of the 12Z CAMs have modeled this well, and its taken till the 17Z run of the HRRR to finally start catching up. Basically a weakly capped and moderately unstable airmass in place over the region, and the 17Z HRRR gradually increases coverage across NE OK and NW AR thru this evening. An axis of 2+" PWATs are lying across NE OK into SE KS/SW MO where the bulk of the convection is currently. Current thinking is that one or more small clusters of storms will slide east and south across NE OK/NW AR thru evening with a damaging wind and locally heavy rainfall threat. Some indication in the 12Z CAMs that another round of convection developing near/along advancing cold front across KS will drop south into NE OK/NW AR late tonight as well. Lacy && .LONG TERM... (Tonight through Monday) Issued at 127 PM CDT Mon Aug 29 2022 A frontal boundary will advance south across the region Tuesday, in response to a strong shortwave trough sliding across the Midwest and Great Lakes. While the meteorological term for this boundary is a cold front technically, it will not feel "cold" behind this boundary. We will notice the much drier air, at least. Isolated to widely scattered storms are possible, mainly I-40 south. The much drier deep layer airmass behind the front will bring hot and tranquil weather from Tuesday evening thru the end of the week. Rain/storm chances will return by the latter part of the weekend, especially in the terrain, as moisture returns to the region from the southeast. Lacy && .AVIATION... (18Z TAFS) Issued at 1211 PM CDT Mon Aug 29 2022 Early in the period, convection will be focused primarily across parts of NE OK, with coverage remaining scattered through the afternoon. Will include VCTS and tempo groups KBVO. Will include VCTS for now at KTUL/KRVS sites through 00z. Elsewhere, Isolated convection will be possible across SE OK and NW AR, though coverage will likely remain too limited to include a TAF mention. Outside of TSRA, VFR elements will prevail. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 93 63 94 / 40 20 0 0 FSM 74 95 70 95 / 30 20 0 0 MLC 72 93 70 94 / 20 20 10 10 BVO 68 93 59 93 / 40 20 0 0 FYV 68 90 60 89 / 40 20 0 0 BYV 70 89 60 89 / 50 20 0 0 MKO 71 91 64 92 / 30 20 0 0 MIO 69 90 58 91 / 40 20 0 0 F10 70 93 63 93 / 30 20 0 0 HHW 72 90 72 93 / 10 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...23
Hazardous weather outlook, Aug 29, 5:07 PM CDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 507 PM CDT Mon Aug 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 507 PM CDT Mon Aug 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Western Arkansas and East Central Oklahoma. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered to numerous thunderstorms remain ongoing this afternoon across parts of northeast and east central Oklahoma and northwest Arkansas, with additional development possible farther south into the evening. The strongest storms will be capable of producing marginally severe downburst winds. The greatest coverage of storms will likely be across northwest Arkansas and along the I-40 corridor into east central Oklahoma. Storm will be slow moving with high rain rates, thus localized flash flooding will remain a concern into the evening. Thunderstorm coverage and intensity will lessen after sunset. Areas of southeast Oklahoma and west central Arkansas that have not seen storms yet today will continue to see heat index values around 100 degrees into the early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential. WEDNESDAY through SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will linger into Tuesday as a weak cold front sags south across the area. Low thunderstorm chances will return late next weekend as deep layer moisture increases. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 29, 5:13 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Tulsa OK
513 PM CDT Mon Aug 29 2022
OKZ070>074-076-292245-
Haskell OK-Pittsburg OK-Muskogee OK-Sequoyah OK-Le Flore OK-
McIntosh OK-
513 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of central Haskell, east
central McIntosh, southern Sequoyah, north central Le Flore,
northeastern Pittsburg and southeastern Muskogee Counties through 545
PM CDT...
At 512 PM CDT, Doppler radar indicated strong thunderstorms 3 miles
northwest of Enterprise to 3 miles east of Briartown to 4 miles
southwest of Gans. These storms were nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Sallisaw... Stigler...
Muldrow... Porum...
Keota... Whitefield...
Gans... Tamaha...
Briartown... Enterprise...
Cowlington... Kanima...
This includes Interstate 40 in Oklahoma between mile markers 305 and
318.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3527 9465 3517 9559 3539 9543 3542 9498
3551 9455
TIME...MOT...LOC 2212Z 244DEG 4KT 3526 9542 3532 9518 3535 9476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 5:16 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
516 PM CDT Mon Aug 29 2022
ARZ001-002-010-292245-
Carroll AR-Benton AR-Washington AR-
516 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of central Benton,
northwestern Carroll and northern Washington Counties through 545 PM
CDT...
At 516 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles east of Gateway to 6 miles west of
Tontitown. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Prairie Grove... Tontitown...
Lincoln... Cave Springs...
Greenland... Highfill...
Garfield... Gateway...
Beaver... Northwest Arkansas Regional Air...
Cincinnati... War Eagle...
This includes Interstate 49 between mile markers 58 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 9415 3596 9452 3610 9455 3650 9418
3650 9372
TIME...MOT...LOC 2216Z 217DEG 14KT 3648 9387 3614 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Aug 29, 5:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
519 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CHELSEA 36.54N 95.43W
08/29/2022 ROGERS OK EMERGENCY MNGR
LARGE TREE DOWN , LARGE LIMB DOWN ON A
MOBILE HOME. SEVERAL POWER LINES DOWN.
RAILROAD CROSSING GATE DAMAGED AT SH 66 AN
6TH STREET. REPORT RELAYED VIA SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR.
&&
CASLocal storm report, Aug 29, 5:41 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT MON AUG 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG SPRINGDALE 36.19N 94.13W
08/29/2022 WASHINGTON AR BROADCAST MEDIA
COUPLE OF SMALL TREES DOWN NEAR HWY 412 AND
HWY 71. TIME ESTIMATED FROM RADAR.
&&
CASSpecial weather statement, Aug 29, 5:44 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Mon Aug 29 2022
OKZ072-074-076-292315-
Haskell OK-Sequoyah OK-Le Flore OK-
544 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of east central
Haskell, southeastern Sequoyah and north central Le Flore Counties
through 615 PM CDT...
At 543 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Gans, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sallisaw... Muldrow...
Gans... Cowlington...
Cottonwood...
This includes Interstate 40 in Oklahoma between mile markers 306 and
321.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3522 9474 3535 9491 3554 9472 3535 9449
TIME...MOT...LOC 2243Z 221DEG 9KT 3534 9477
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 29, 5:45 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT Mon Aug 29 2022
ARZ001-002-010-011-292315-
Carroll AR-Madison AR-Benton AR-Washington AR-
545 PM CDT Mon Aug 29 2022
...Strong thunderstorms will impact portions of northeastern Benton,
northwestern Madison, northwestern Carroll and northeastern
Washington Counties through 615 PM CDT...
At 545 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Pea Ridge to Cave Springs to near Drake Field
Airport. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Bella Vista... Eureka Springs...
Lowell... Pea Ridge...
Elkins... Tontitown...
Cave Springs... Greenland...
Highfill... Garfield...
Gateway... Beaver...
Hindsville... Hobbs State Park...
Clifty... War Eagle...
This includes Interstate 49 between mile markers 59 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3603 9391 3600 9419 3626 9430 3650 9420
3650 9359
TIME...MOT...LOC 2245Z 268DEG 14KT 3645 9413 3627 9422 3603 9416
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 4:13 PM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Aug 29, 5:16 PM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Aug 29, 5:20 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Washington | 107 min |
| Aug 29, 5:45 PM CDT | Special Weather Statement | TSA | Benton | 30 min |
| Aug 29, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 43 min |
| Aug 29, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 65 min |
| Aug 29, 6:15 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison, Washington | 3 hr |
| Aug 29, 6:21 PM CDT | Special Weather Statement | TSA | Crawford | 39 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.